I've been on Lexapro 10mg for five days and I just want to eat all the time. Even when I'm full, I crave food, especially unhealthy food. I'm conscious of my weight and I know that weight gain can be a side effect of taking Lexapro - I REALLY need for this not to happen. Is there a way to curb these crazy cravings and keep my weight down?
How can I stop food cravings with Lexapro?
Question posted by usernamesarah on 12 Feb 2016
Last updated on 16 July 2020 by puglover8675
I have the same issue! Glad im not alone.
As I said earlier, Sarah, I gained 20 pounds on Lexapro. But I didn't realize at the time that it was the lexapro causing me to gain weight. My stomach was bloated and I craved carbs all the time. Then when I realized what was going on, I was actually relieved, because when I quit taking it, the carb cravings and the bloating went away. I've dropped every bit of the weight I had gained while I was taking it. Wellbutrin SR proved to be the right fit for my situation. No weight gain. I guess partly because the wellbutrin alleviates my anxiety with the least amount of side effects. Lexapro is notorious for the above mentioned side effects. And I wasn't impressed by the results when it came to relieving anxiety either. Hope you feel better soon.
sarah; as always im with WCV she put just what I was going to say and just because it says weight gain does not mean it is going to happen, If you notice it do as Wcv HAS said and normally it well keep you about where you are. But if it does become a problem let the doctor know and there are many other meds that are more weight neutral type meds where you don't gain or loose that much you could try so just keep your eyes on your weight and see what happens first.
That happened to me and I would call your doctor and tell her to get you off it IMMEDIATELY. I took it for my mood swings and depression and over the course of a few months, I gained 30 pounds. And I started working out and eating right but NOTHING could stop the cravings. It does not get better, it literally gets worse and worse. Because of the weight gain I still have self esteem issues, it honestly made me feel worse about myself because of the weight gain. It's been a year since I've been off of it and I still haven't lost all the weight. I lost 15-20 pounds after I stopped taking it but it took a long time.
Hi Sarah. I gained 20 pounds on lexapro and my blood pressure went up as a result. After discussing this with my doctor, she suggested Wellbutrin. Good luck.
Hi, again, sarah! Because of the multiple ways (most) antidepressants effect our metabolism, our endocrine system, our hormones, serotonin receptors, etc. ~ and this is why they work for depression and anxiety ~ we can't just wish weight gain away or do anything to prevent cravings.
As with any reason for weight control a low carb/low calorie diet combined with vigorous exercise will help prevent excessive gain.
Try loading up on lots and lots of water and low calorie snacks between sensible, small portioned meals.
Remember that only some users will gain weigh, but if you're packing on pounds that go beyond vanity into the realm of unhealthy talk to your doctor about a more weight neutral medication ~ if there's one appropriate to treating your illness.
Good luck, WCV
- Lexapro uses and safety info
- Lexapro information for Healthcare Professionals (includes dosage details)
- Side effects of Lexapro (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.